MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG ARVEO; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG ARVEO; SURGICAL MICROSCOPE
Model Number 10448999
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Event or Problem Description
Leica microsystems (schweiz) ag, received a complaint from usa related to an arveo stating that a pediatric patient was discovered to have a 2nd degree burn after surgery was completed.
 
Additional Manufacturer Narrative
This is a final report.An on-site investigation was performed on the actual device.The device performed as per specification, with no indication of malfunction.Tests were performed on a representative sample: · when "brightcare" is activated, the light intensity is automatically limited.· when shipped from the factory, the "brightcare" safety feature is activated in every arveo for all users.· when attempting to deactivate the "brightcare" function, a dialog window opens informing the user that "brightcare" is a safety feature that limits brightness at working distances which are too short and that bright light at short working distances may cause thermal injury to patients.The user must confirm the deactivation of the "brightcare" safety function.· to disable the "auto iris" feature the rotary button must be moved to increase or decrease the field of view.A review of the service and the device history records did not reveal any issue that could explain the complaint.A review of the complaint database, which found no similar or identical complaint, showed that the issue is an isolated incident.A review of the instructions for use showed that the warnings regarding the heat generated by the xenon light source and the resulting tissue heating are appropriate.In addition, the instructions for use clearly indicate how to properly adjust the light intensity.It is suspected that the injury was caused by incorrect use of the device, as the feedback received, and the data analyzed conclude that the device is working in accordance to its defined specification.Lt cannot be ruled out, that other circumstances or consumables/equipment used during surgery caused or contributed to the incident.The fse ensured that "brightcare" was activated in all user settings of all leica surgical operating microscopes in the hospital.In addition, users were informed on how to properly activate and deactivate "brigthcare".
 
Additional Manufacturer Narrative
Udi / gudid related data quality updates only.

Brand Name
ARVEO
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key18190835
Report Number3003974370-2023-00032
Device Sequence Number15119014
Product Code EPT
UDI-Device Identifier07630003593280
UDI-Public(01)07630003593280(11)201216
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448999
Device Catalogue Number10449099
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date06/25/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown